Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 204, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2022, 3:52 PM EDT for 4 counties in Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2022, 3:52 PM EDT (19:52 UTC)
- Expired
- Jun 29, 2022, 4:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marion County, GA, Schley County, GA, Sumter County, GA, Webster County, GA
The radar
The Robins AFB radar (KJGX), 113 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
992 WUUS52 KFFC 291952 SVRFFC GAC197-249-261-307-292030- /O.NEW.KFFC.SV.W.0204.220629T1952Z-220629T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Peachtree City GA 352 PM EDT Wed Jun 29 2022 The National Weather Service in Peachtree City has issued a * Severe Thunderstorm Warning for... Southeastern Marion County in west central Georgia... East central Webster County in west central Georgia... Southwestern Schley County in west central Georgia... Northwestern Sumter County in west central Georgia... * Until 430 PM EDT. * At 352 PM EDT, a severe thunderstorm was located near Friendship, or near Ellaville, and is nearly stationary. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Ellaville, Friendship and Walls Crossing. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If you see wind damage...hail or flooding...wait until the storm has passed...and then call the National Weather Service toll free at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA. && LAT...LON 3221 8448 3227 8436 3215 8420 3202 8445 TIME...MOT...LOC 1952Z 316DEG 2KT 3220 8440 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
1 follow-up statement
967
WWUS52 KFFC 292017
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Wed Jun 29 2022
GAC261-307-292026-
/O.CAN.KFFC.SV.W.0204.000000T0000Z-220629T2030Z/
Webster GA-Sumter GA-
417 PM EDT Wed Jun 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WEBSTER AND
NORTHWESTERN SUMTER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3221 8448 3227 8436 3223 8431 3218 8438
3216 8447
TIME...MOT...LOC 2016Z 208DEG 1KT 3222 8440
$$
GAC197-249-292030-
/O.CON.KFFC.SV.W.0204.000000T0000Z-220629T2030Z/
Marion GA-Schley GA-
417 PM EDT Wed Jun 29 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN MARION AND SOUTHWESTERN SCHLEY COUNTIES...
At 416 PM EDT, a severe thunderstorm was located over Putnam, or near
Ellaville, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ellaville and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3221 8448 3227 8436 3223 8431 3218 8438
3216 8447
TIME...MOT...LOC 2016Z 208DEG 1KT 3222 8440
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:12 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 29, 3:12 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 312 PM EDT Wed Jun 29 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Thursday Night/... The front that has acted as a forcing mechanism for convection over the past couple of days is largely diffused today. PWAT is analyzed at 1.7" to 2.1" across the CWA with no dry layers in the column. In addition, upper-level flow remains weak with virtually no vertical wind shear. Thus, similar to the previous two days, heavy rainfall will be a concern with any stronger and/or more persistent storms, which could in turn lead to localized flash flooding (especially for urban areas). Fortunately, soils are still quite dry given the lack of widespread appreciable rainfall recently (illustrated by the DO to D1 drought conditions across much of the area) which should mitigate the flash flood risk in general. Other storm threats today are gusty downburst winds and frequent cloud-to-ground lightning. A few storms with severe- criteria winds are possible. Patchy fog will be possible overnight into early tomorrow (Thursday) morning, especially in areas that receive more rainfall later in the evening. The CWA will remain entrenched in this warm, muggy, unstable airmass tomorrow. Pinning down where convection will be most likely/widespread is tricky in the absence of a clear forcing mechanism like a front. Models depict a few weak mid-level/upper- level disturbances drifting north across the CWA through the day which could help focus convection, but these features are rather nebulous and are thus difficult to forecast. Similar to today, differential heating along the periphery of more persistent cloud decks in the late morning and early afternoon could also play a role in where convection occurs tomorrow. For now, have area-wide chance PoPs tomorrow afternoon and evening with some likely PoPs across the counties south of I-20 where the HREF is depicting the highest PWATs. Storm threats will once again be gusty to damaging winds, frequent cloud-to-ground lightning, and heavy rainfall that could produce localized flash flooding. Martin .LONG TERM /Friday through Wednesday/... The long term forecast remains consistent with previous forecast runs, beginning with mid to upper level ridging strengthening to the north and east, and a weak upper level flow pattern over much of the Southeast CONUS to start the period on Friday. The Bermuda High over the western Atlantic will also promote continued southerly low level flow and the advection of deep moisture from the Gulf of Mexico. With this moist airmass persisting into the early parts of next week, dewpoints are expected to be in the 70s across the forecast area. Amplification of the ridge to the east and northeast of the area will allow for additional moisture advection off the Atlantic and Gulf. Precipitable water values will climb to over 2 inches during the weekend as a result, and furthermore remain so with little change in the airmass over the region. In the absence of a clear synoptic forcing mechanism, convection is expected to be diurnally-driven in nature, although remnant outflow boundaries from antecedent showers and thunderstorms could provide a focus for additional development. Considering the deep moisture and high PWAT values, coverage of showers and thunderstorms is forecast to be higher than typically observed on an average summer day, and primarily likely PoPs are being carried through the weekend. At this time, the threat for organized severe weather appears to be unlikely. However, a few storms each day could become strong to severe. Taking the deep atmospheric moisture in consideration, precipitation loading into storm downdrafts could aid in gusty, potentially damaging downburst winds. Furthermore, heavy rainfall associated with stronger storms could lead to localized flash flooding concerns. This is most likely where strong storms linger over a common location because of the weak steering flow, or if they provide additional rainfall to locations that were already saturated from rains from previous days. The increased cover of rain chances and clouds will somewhat limit daytime heating, keeping afternoon highs near to just below normal through the weekend, in the 80s in north and central Georgia. High temperatures are anticipated to begin climbing into the 90s by the the beginning of next week. Early morning hours each day will also start out nearly saturated, with low stratus and patchy fog likely each morning. King && .AVIATION... 18Z Update... MVFR to VFR cigs are in place at all TAF sites. Have a TEMPO for TSRA and variable/gusty winds at ATL 20-00z with VCSH prevailing through 06z. Winds will stay east generally under 8 kts through the period. Expecting MVFR cigs to build in around 06z, then drop to IFR around 10z until around 15z. Like today, cigs could be slow to improve tomorrow morning, so am holding onto MVFR cigs until 17z at which point VFR cigs and VCSH are introduced. //ATL Confidence...18Z Update... Medium confidence on Thursday morning cigs. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 68 87 69 83 / 20 40 40 70 Atlanta 70 86 70 81 / 30 50 40 70 Blairsville 63 82 64 78 / 20 50 40 70 Cartersville 68 87 68 83 / 20 50 40 70 Columbus 72 90 71 86 / 40 60 30 70 Gainesville 68 85 69 80 / 20 40 40 70 Macon 70 91 70 88 / 40 60 40 70 Rome 69 90 70 87 / 20 50 40 70 Peachtree City 68 87 68 82 / 40 50 40 70 Vidalia 71 90 71 85 / 40 60 40 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....King AVIATION...Martin
Hazardous weather outlook, Jun 29, 11:40 AM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1140 AM EDT Wed Jun 29 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1140 AM EDT Wed Jun 29 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and into tonight. A few of the storms could be strong to severe, with the primary threats being gusty winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered thunderstorms, mainly in the afternoon and evening, are possible each day. A few of the storms could be strong with the primary threats of gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 29, 11:45 AM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT WED JUN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG ABBOTTSFORD 33.05N 85.18W
06/28/2022 TROUP GA EMERGENCY MNGR
TREE DOWN AT ROANOKE RD AND ROCK MILLS RD
&&
EVENT NUMBER FFC2200733
CHLocal storm report, Jun 29, 11:50 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 AM EDT WED JUN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 NNE WEST POINT 32.90N 85.16W
06/28/2022 TROUP GA EMERGENCY MNGR
TREE ON HOUSE AT SAMPLES RD AND W SMITH RD CAUSING
MODERATE DAMAGE
&&
EVENT NUMBER FFC2200734
CHLocal storm report, Jun 29, 11:56 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 AM EDT WED JUN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 NNE LONG CANE 32.96N 85.14W
06/28/2022 E1.00 INCH TROUP GA EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED AT W POINT RD AND LONG CANE
RD
&&
EVENT NUMBER FFC2200735
CHSpecial weather statement, Jun 29, 2:39 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT Wed Jun 29 2022
GAZ112-113-291915-
Toombs GA-Montgomery GA-
239 PM EDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of Toombs and east
central Montgomery Counties through 315 PM EDT...
At 239 PM EDT, a strong thunderstorm was over Ponderosa, or near
Lyons, moving south at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lyons, Vidalia, Santa Claus, Alston, Center, Toombs Central, Ohoopee,
New Branch, Ponderosa, South Thompson, Rock Springs, Johnson Corner
and Cedar Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3215 8219 3214 8220 3213 8219 3196 8222
3205 8249 3228 8242 3225 8221 3223 8221
3218 8219 3217 8218
TIME...MOT...LOC 1839Z 359DEG 10KT 3217 8228
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 29, 2:56 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
256 PM EDT Wed Jun 29 2022
GAZ108>110-291930-
Telfair GA-Wilcox GA-Dodge GA-
256 PM EDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of south central Dodge,
southwestern Telfair and southeastern Wilcox Counties through 330 PM
EDT...
At 256 PM EDT, a strong thunderstorm was near Temperance, or 11 miles
east of Abbeville, moving south at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Milan, Rhine, Jacksonville, Temperance and China Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3178 8303 3179 8304 3179 8305 3180 8308
3181 8309 3181 8314 3182 8314 3182 8315
3185 8318 3184 8321 3185 8326 3201 8323
3202 8302 3178 8295 3179 8298 3178 8299
TIME...MOT...LOC 1856Z 353DEG 7KT 3195 8312
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 29, 3:09 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
309 PM EDT Wed Jun 29 2022
GAZ091-103-291945-
Marion GA-Webster GA-
309 PM EDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of southwestern Marion
and Webster Counties through 345 PM EDT...
At 309 PM EDT, a strong thunderstorm was over Preston, moving west at
5 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Preston, Seminole, Church Hill, Kimbrough and Dumas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3199 8465 3203 8465 3203 8464 3215 8464
3216 8465 3218 8463 3219 8464 3222 8464
3223 8465 3225 8464 3216 8443 3208 8443
3199 8446
TIME...MOT...LOC 1909Z 101DEG 4KT 3209 8452
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:14 PM EDT | Special Weather Statement | FFC | Troup | 16 min |
| Jun 28, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Troup | 30 min |
| Jun 28, 8:31 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 44 min |
| Jun 28, 8:47 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 28 min |
| Jun 28, 9:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jun 29, 4:36 AM EDT | Special Weather Statement | FFC | Bibb, Twiggs, Wilkinson | 54 min |
| Jun 29, 6:12 AM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 63 min |
| Jun 29, 7:53 AM EDT | Special Weather Statement | FFC | Johnson | 37 min |
| Jun 29, 2:39 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Jun 29, 2:56 PM EDT | Special Weather Statement | FFC | Telfair | 34 min |
| Jun 29, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 30 min |
| Jun 29, 3:09 PM EDT | Special Weather Statement | FFC | Webster | 36 min |
| Jun 29, 3:13 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Webster | 28 min |
| Jun 29, 4:29 PM EDT | Special Weather Statement | FFC | Chattahoochee | 31 min |
| Jun 29, 5:16 PM EDT | Special Weather Statement | FFC | Dooly | 29 min |
| Jun 29, 5:59 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Jun 29, 6:11 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Jun 29, 6:44 PM EDT | Special Weather Statement | FFC | Marion | 31 min |
| Jun 29, 7:33 PM EDT | Special Weather Statement | FFC | Cobb | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.